MAUDE Adverse Event Report: EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

EXACTECH, INC. NV GXL LINER LIPPED 40MM ID, GROUP 4 CUPS; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number NV GXL LINER LIPPED 40MM ID, GROUP 4 CUPS
Medical Device Problem Codes Naturally Worn (2988); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Synovitis (2094); Discomfort (2330); Implant Pain (4561); Insufficient Information (4580)
Date of Event 02/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10: concomitants: 4144236 - 101-05-40 - 3.2mm drill bit 40mm 1pk.4805646 - 164-01-14 - element-stem, collarless w/ha, std offset, sz 14.4893057 - 170-40-03 - biolox delta femoral head 40mm 0d, +3.5mm.4524297 - 180-65-30 - alteon 6.5mm screw, 30mm.4196607 - 180-65-40 - alteon 6.5mm screw, 40mm.4249719 - 186-01-60 - integrip cc, cluster 60mm.Additional information, including the product investigation, will be submitted within 30 days of receipt.
 
Event or Problem Description
It was reported that a 75 yo patient, initial right total hip replacement on (b)(6) 2017, underwent a revision procedure on (b)(6) 2024, approximately 6 years 8 months post the initial procedure.The patient returned to the surgeon¿s office with a recalled hip liner and was scheduled for a revision of their total hip.They underwent an acetabular poly liner swap and femoral head swap and were revised to a biolox delta adapter 16/18-12/14; +3.5mm sn: (b)(6), a biolox delta option femoral head 40mm od sn: (b)(6), and a nv ehxl neutral lnr g4 40mm sn: (b)(6).There were no surgical delays or device breakages during the procedure.The patient was last known to be in stable condition following the event.X-rays and device images were provided.The explanted devices are not available for analysis.They are sent to the lab and legal at the hospital.No further information.
 
Additional Manufacturer Narrative
Additional information: b5.H3 the most likely cause for the revision reported due to early prosthesis wear could include a number of variables including use error, implant positioning, implant size selection, and patient factors.Additionally, increased shelf oxidation resulting from the use of nylon vacuum bags without evoh could also have contributed to the wear.However, this cannot be confirmed as the devices were not available for evaluation and no clinical data was provided.H6 - investigation codes correction: h6 health effect clinical code, medical device problem code, component code.
 
Event or Problem Description
Additional information received from a legal notification: preoperative diagnosis: painful orthopaedic hardware.Right hip pain.Postoperative diagnosis: same.Name of procedure: right hip replacement revision-poly exchange.Patient is status post total hip arthroplasty with a recall polyethylene bearing.He presented for headliner exchange as he was developing some pain and discomfort in the hip and showing some signs of polyethylene wear on x-ray.Op notes: incision made.He had a large area of pseudo capsule which had significant polyethylene debris and synovitis present.This was excised.No external rotators were noted.The surgeon removed the remainder of the pseudo capsule to get exposure to the hip.Femoral head was removed.Trunnion was found to be in good condition.They continued to remove pseudo capsule until they had the acetabulum exposed.Polyethylene component then removed and found to have polyethylene wear.Impacted new polyethylene component.Patient awakened and taken to pacu in stable condition.There were no intraoperative complications.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: b1, b2, d1, h11.Based on the available information, the patient involved in this event meets the following risk criteria for early prosthesis wear/osteolysis; combination of largest available femoral head and/or thinnest available acetabular liner was used.Based on the pre-revision radiographs of the explants and operation notes, polyethylene wear appears to be present in the direction of the applied load, resulting in eccentric positioning of the femoral head within the acetabular cup and proximal migration of the femoral head.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NV GXL LINER LIPPED 40MM ID, GROUP 4 CUPS
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66 court
gainesville, FL 32653
3525541928
MDR Report Key18852522
Report Number1038671-2024-00415
Device Sequence Number18006780
Product Code JDI
UDI-Device Identifier10885862207050
UDI-Public10885862207050
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K121392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2021
Device Model NumberNV GXL LINER LIPPED 40MM ID, GROUP 4 CUPS
Device Catalogue Number132-40-54
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer08/15/2024
12/19/2025
Initial Report FDA Received Date03/06/2024
Supplement Report FDA Received Date08/22/2024
01/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/18/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1732-2022
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR
Patient SexMale
Patient Weight99 KG